Morning After Pill

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

After taking I-pill following unprotected sex, I am experiencing spotting and red discharge. What could be the reason behind it?

Query: Hello doctor, I had unprotected sex during my period. Within 72 hours, I have taken Unwanted-72. After period again, I had unprotected sex, and I took an I-pill within 72 hours. After two days, I was spotting, continuing for 7 to 9 days. I am spotting brown discharge sometimes and sometimes red. Ple...  Read Full »


Dr. Sunita Kothari

Answer: Hello, Welcome to icliniq.com. You have nothing to worry about. All these disturbances are due to tablet Unwanted-72 (Levonorgestrel). Take tablet Trenaxa 500 mg (Tranexamic acid) thrice daily for five days to stop the bleeding and spotting. One should not take emergency contraceptives again and a...  Read Full »

I have been bleeding and seeing dark red spots after taking the morning-after pill. Is it a sign of pregnancy?

Query: Hello doctor, I took a morning-after pill a week ago because the condom tore. I have taken the pill before without any side effects, but this time I noticed light spotting and bleeding. I was not ovulating when I took the pill and was just done with my period. It has been bleeding for a day, and I s...  Read Full »


Dr. Richa Agarwal

Answer: Hello, Welcome to icliniq.com. I can understand your concern. In your case, menstrual irregularities might be due to hormonal imbalance caused by an I-pill (Levonorgestrel). There is almost no chance of pregnancy because you took I-pill on time. So, I suggest you get a urine pregnancy test done af...  Read Full »

How long does the home pregnancy test stay positive after medical abortion?

Query: Hi doctor, I am 30-year-old. I had unprotected intercourse, and the same day I took Unwanted 72, and on the twentieth of next month, my menses was due, but it did not occur. I did a pregnancy test which was positive. So I took Mifty Kit. Then from the second, bleeding started, and some blood clots ...  Read Full »


Dr. Poonguzhali Liston

Answer: Hello, Welcome to icliniq.com. The hCG (human chorionic gonadotropin) remains elevated up to 10 to 15 days after the abortion. The presence of hCG is tested using a urine pregnancy test. Hence checking immediately after bleeding (post Mifty Kit (Mifepristone and Misoprostol)) will show a posit...  Read Full »

Is there a chance of getting pregnant by foreplay even after taking the Plan-B pill?

Query: Hello doctor, About three weeks ago, my boyfriend and I were in the shower. He touched his semen. We waited a few seconds then he touched my vagina. He said he washed his hands before he touched me, but I was not sure, so I took Plan-B the first chance I could, and that was about 27 hours later. I ...  Read Full »


Dr. Poonguzhali Liston

Answer: Hello, Welcome back to iclinq.com. The chances of you being pregnant from non-penetrative foreplay are very low. Also, emergency contraceptive causes hormonal imbalance and causes side effects like cramping, bloating, irregular spotting and delayed period. So what your experiencing is a side ef...  Read Full »

Is it normal to bleed after the morning-after-pill?

Query: Hello doctor, I just want to ask regarding a discharge that I had. Recently, I had protected sex almost a week ago. I also took the morning-after-pill right after that as the second precaution step. But this morning, I found dark brownish blood dripped out of my vagina. I want to know what does tha...  Read Full »


Dr. Reetika Joshi

Answer: Hello, Welcome to icliniq.com. I fully understand your concern and will surely help you. I have gone through the details and image (attachment removed to protect the patient's recovery). Let me explain to you that for getting pregnant, the sperms have to be ejaculated inside the vagina of the ...  Read Full »

How does taking excess Plan-B pills and progesterone-only pills affect reproductive health?

Query: Hello doctor, I am concerned about my reproductive health. Due to poor planning, I ended up taking the next choice (generic Plan B) pill three times within two weeks period. After the third time, I have had mild cramping and spotting every day for two weeks straight now. I am very concerned that...  Read Full »


Dr. Jimesh H. Mavani

Answer: Hi, Welcome to icliniq.com. Plan B is emergency pills and there are only study about once in a month. There is no study about its effectiveness more than that. And three times in a week is high number. So you cannot say whether it is working or not. And you are taking progesterone-only pills afte...  Read Full »

Is there any possibility to get pregnant after taking morning-after pill?

Query: Hello doctor, I gave birth to my baby six weeks ago, and on the fifth week, I and my partner had unprotected sex. I took the morning-after pill, but because I did not get my period I was worried whether it worked or not. It is been a week and today my first period has started. Does that mean that ...  Read Full »


Dr. Balakrishnan. R

Answer: Hello, Welcome to icliniq.com. After the delivery, it takes around six weeks for the body physically, hormonally to get back to non-pregnant level. I mean to say that the hormones which were very high during pregnancy will not allow ovulation to occur, that is why you do not get periods during pr...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.